Alert archive / Pennsylvania / Wind Advisories in 2011

Wind Advisory 7, NWS Pittsburgh, PA

April 15, 20115 counties in Pennsylvania; Marion County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Apr 15, 2011, 3:30 AM EDT for 5 counties in Pennsylvania; Marion County, West Virginia. It took effect at Apr 15, 2011, 11:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 3:30 AM EDT (07:30 UTC)
In effect from
Apr 15, 2011, 11:00 PM EDT
Expired
Apr 16, 2011, 2:00 PM EDT
In force
15 hr
Issued by
NWS Pittsburgh, PA

Counties Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Westmoreland County, PA, Marion County, WV

The radar

The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2290 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS71 KPBZ 150730
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 AM EDT FRI APR 15 2011


MDZ001-PAZ023-031-073>076-WVZ021>023-041-151530-
/O.NEW.KPBZ.WI.Y.0007.110416T0300Z-110416T1800Z/
GARRETT-INDIANA-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...
LATROBE...MONESSEN...LIGONIER...DONEGAL...NEW FLORENCE...ACME...
CHAMPION...UNIONTOWN...CONNELLSVILLE...POINT MARION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
330 AM EDT FRI APR 15 2011

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT
SATURDAY. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON
  RIDGE TOPS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES, LARGE BRANCHES, AND POWER
  LINES. CROSS GUSTS AND LIGHT DEBRIS MAY HINDER MOTORISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS
SHOULD SECURE LOOSE OBJECTS ON THEIR PROPERTY.

&&

$$

15
7 follow-up statements
219 
WWUS71 KPBZ 151257
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
857 AM EDT FRI APR 15 2011

MDZ001-PAZ023-031-073>076-WVZ021>023-041-152100-
/O.CON.KPBZ.WI.Y.0007.110416T0300Z-110416T1800Z/
GARRETT-INDIANA-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...
LATROBE...MONESSEN...LIGONIER...DONEGAL...NEW FLORENCE...ACME...
CHAMPION...UNIONTOWN...CONNELLSVILLE...POINT MARION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
857 AM EDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
2 PM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
EDT SATURDAY. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES... AND 
  POWER LINES. CROSS GUSTS AND LIGHT DEBRIS MAY HINDER 
  MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
RESIDENTS SHOULD SECURE LOOSE OBJECTS ON THEIR PROPERTY.

&&

$$
028 
WWUS71 KPBZ 152017
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
417 PM EDT FRI APR 15 2011

MDZ001-PAZ023-031-073>076-WVZ021>023-041-160430-
/O.CON.KPBZ.WI.Y.0007.110416T0300Z-110416T1800Z/
GARRETT-INDIANA-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...
LATROBE...MONESSEN...LIGONIER...DONEGAL...NEW FLORENCE...ACME...
CHAMPION...UNIONTOWN...CONNELLSVILLE...POINT MARION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
417 PM EDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
2 PM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
EDT SATURDAY. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND
  POWER LINES. CROSS GUSTS AND FLYING DEBRIS MAY HINDER MOTORISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
RESIDENTS SHOULD SECURE LOOSE OBJECTS ON THEIR PROPERTY.

&&

$$
911 
WWUS71 KPBZ 160145
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
945 PM EDT FRI APR 15 2011

MDZ001-PAZ023-031-073>076-WVZ021>023-041-160945-
/O.CON.KPBZ.WI.Y.0007.110416T0300Z-110416T1800Z/
GARRETT-INDIANA-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...
LATROBE...MONESSEN...LIGONIER...DONEGAL...NEW FLORENCE...ACME...
CHAMPION...UNIONTOWN...CONNELLSVILLE...POINT MARION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
945 PM EDT FRI APR 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SATURDAY. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND 
  POWER LINES. CROSS GUSTS AND FLYING DEBRIS MAY HINDER 
  MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
RESIDENTS SHOULD SECURE LOOSE OBJECTS ON THEIR PROPERTY.

&&

$$
201 
WWUS71 KPBZ 160723
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
323 AM EDT SAT APR 16 2011

MDZ001-PAZ023-031-073>076-WVZ021>023-041-161530-
/O.CON.KPBZ.WI.Y.0007.000000T0000Z-110416T1800Z/
GARRETT-INDIANA-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
WAYNESBURG...FAIRDALE...GREENSBURG...NEW KENSINGTON...JEANNETTE...
LATROBE...MONESSEN...LIGONIER...DONEGAL...NEW FLORENCE...ACME...
CHAMPION...UNIONTOWN...CONNELLSVILLE...POINT MARION...
NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
323 AM EDT SAT APR 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND 
  POWER LINES. CROSS GUSTS AND FLYING DEBRIS MAY HINDER 
  MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
RESIDENTS SHOULD SECURE LOOSE OBJECTS ON THEIR PROPERTY.

&&

$$

15
240 
WWUS71 KPBZ 161332
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
932 AM EDT SAT APR 16 2011

PAZ073>076-161800-
/O.UPG.KPBZ.WI.Y.0007.000000T0000Z-110416T1800Z/
/O.NEW.KPBZ.HW.W.0001.110416T1332Z-110416T1800Z/
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL...
NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...CONNELLSVILLE...
POINT MARION...NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG
932 AM EDT SAT APR 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* LOCATIONS...LOCATIONS IMMEDIATELY WEST OF CHESTNUT RIDGE AND
  LAUREL HILL. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH. 

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND
  POWER LINES. PROPERTY DAMAGE CAN ALSO OCCUR. CROSS GUSTS AND
  FLYING DEBRIS CAN HINDER MOTORISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MDZ001-PAZ023-031-WVZ021>023-041-161800-
/O.CON.KPBZ.WI.Y.0007.000000T0000Z-110416T1800Z/
GARRETT-INDIANA-GREENE-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
WAYNESBURG...FAIRDALE...FAIRMONT...MORGANTOWN...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
932 AM EDT SAT APR 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND 
  POWER LINES. CROSS GUSTS AND FLYING DEBRIS MAY HINDER 
  MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
RESIDENTS SHOULD SECURE LOOSE OBJECTS ON THEIR PROPERTY.

&&

$$
892 
WWUS71 KPBZ 161359
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
959 AM EDT SAT APR 16 2011

MDZ001-PAZ023-WVZ022-023-041-161800-
/O.UPG.KPBZ.WI.Y.0007.000000T0000Z-110416T1800Z/
/O.EXA.KPBZ.HW.W.0001.000000T0000Z-110416T1800Z/
GARRETT-INDIANA-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
959 AM EDT SAT APR 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* LOCATIONS...LOCATIONS IMMEDIATELY ALONG AND WEST OF THE RIDGES.

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTHEAST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND 
  POWER LINES. PROPERTY DAMAGE CAN ALSO OCCUR. CROSS GUSTS AND 
  FLYING DEBRIS CAN HINDER MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

PAZ073>076-161800-
/O.CON.KPBZ.HW.W.0001.000000T0000Z-110416T1800Z/
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL...
NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...CONNELLSVILLE...
POINT MARION...NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG
959 AM EDT SAT APR 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* LOCATIONS...LOCATIONS IMMEDIATELY WEST OF CHESTNUT RIDGE AND 
  LAUREL HILL. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTHEAST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND
  POWER LINES. PROPERTY DAMAGE CAN ALSO OCCUR. CROSS GUSTS AND
  FLYING DEBRIS CAN HINDER MOTORISTS...PARTICULARLY ON ROUTE 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

PAZ031-WVZ021-161800-
/O.CON.KPBZ.WI.Y.0007.000000T0000Z-110416T1800Z/
GREENE-MARION-
INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...FAIRMONT
959 AM EDT SAT APR 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND 
  POWER LINES. CROSS GUSTS AND FLYING DEBRIS MAY HINDER 
  MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
RESIDENTS SHOULD SECURE LOOSE OBJECTS ON THEIR PROPERTY.

&&

$$
698 
WWUS71 KPBZ 161418
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1018 AM EDT SAT APR 16 2011

PAZ073>076-161800-
/O.CON.KPBZ.HW.W.0001.000000T0000Z-110416T1800Z/
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
INCLUDING THE CITIES OF...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...LIGONIER...DONEGAL...
NEW FLORENCE...ACME...CHAMPION...UNIONTOWN...CONNELLSVILLE...
POINT MARION...NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG
1018 AM EDT SAT APR 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* LOCATIONS...LOCATIONS IMMEDIATELY WEST OF CHESTNUT RIDGE AND 
  LAUREL HILL. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTHEAST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND 
  POWER LINES. PROPERTY DAMAGE CAN ALSO OCCUR. CROSS GUSTS AND 
  FLYING DEBRIS CAN HINDER MOTORISTS...PARTICULARLY ON ROUTE 
  119. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MDZ001-PAZ023-WVZ022-023-041-161800-
/O.CON.KPBZ.HW.W.0001.000000T0000Z-110416T1800Z/
GARRETT-INDIANA-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
1018 AM EDT SAT APR 16 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* LOCATIONS...LOCATIONS IMMEDIATELY ALONG AND WEST OF THE RIDGES.

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTHEAST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND 
  POWER LINES. PROPERTY DAMAGE CAN ALSO OCCUR. CROSS GUSTS AND 
  FLYING DEBRIS CAN HINDER MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

PAZ009-016-161800-
/O.EXA.KPBZ.WI.Y.0007.000000T0000Z-110416T1800Z/
FOREST-JEFFERSON PA-
INCLUDING THE CITIES OF...TIONESTA...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY
1018 AM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND 
  POWER LINES. CROSS GUSTS AND FLYING DEBRIS MAY HINDER 
  MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PAZ031-WVZ021-161800-
/O.CON.KPBZ.WI.Y.0007.000000T0000Z-110416T1800Z/
GREENE-MARION-
INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...FAIRMONT
1018 AM EDT SAT APR 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. 

* HAZARDS...FUNNELED AND DOWNSLOPING WIND ALONG WITH GUSTS ON 
  RIDGE TOPS. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...POTENTIAL FOR DOWNED TREES... LARGE BRANCHES...AND 
  POWER LINES. CROSS GUSTS AND FLYING DEBRIS MAY HINDER 
  MOTORISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.
RESIDENTS SHOULD SECURE LOOSE OBJECTS ON THEIR PROPERTY.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:22 AM EDT, 8 minutes earlier.

Area forecast discussion, Apr 15, 3:22 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 AM EDT FRI APR 15 2011

.SYNOPSIS...

HIGH PRESSURE WILL CONTINUE THE DRY AND MILD WEATHER TODAY, BUT
RAIN AND WINDY CONDITIONS CAN BE EXPECTED FOR THE WEEKEND AS LOW
PRESSURE CROSSES THE GREAT LAKES REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHORTWAVE RIDGE IS FORECAST TO SUPPRESS RAIN TODAY BUT CLOUDS AND
WIND WILL BE INCREASING AS STRONG LOW PRESSURE MOVES OUT OF THE
CENTRAL PLAINS. TEMPERATURES WERE FORECAST ABOUT 5 DEGREES ABOVE
NORMAL USING A BLEND OF GUIDANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...

AS THE AFOREMENTIONED LOW DIGS TOWARD THE GREAT LAKES TONIGHT AND
SATURDAY, A TIGHT PRESSURE GRADIENT BETWEEN THAT SYSTEM AND HIGH
PRESSURE OVER NEW ENGLAND WILL RESULT IN WINDY CONDITIONS OVER THE
UPPER OHIO VALLEY. OP. MODELS HAVE BEEN CONSISTENT IN PROGS OF
VERY HIGH WIND ABOVE THE BOUNDARY LAYER...IN EXCESS OF 50
KTS...BUT MIXING IS EXPECTED TO BE RESTRICTED BY DEVELOPMENT OF
SUBSTANTIAL INVERSION IN THE WARM ADVECTION REGIME. HENCE, WIND
ADVISORY CRITERIA IS NOT EXPECTED TO BE MET OVER MOST OF THE
UPPER OHIO VALLEY REGION. THE EXCEPTION LOOKS TO BE FOR THE
RIDGES, AND FOR AREAS IMMEDIATELY WEST OF THE HIGHER TERRAIN WHERE
DOWNSLOPING AND FUNNELED SURFACE WIND MAY GENERATE SOME DAMAGING
GUSTS. WIND ADVISORY HAS BEEN ISSUED FOR THOSE AREAS TONIGHT AND
INTO SATURDAY AFTERNOON.

AGAIN, NO MAJOR CHANGES WERE MADE TO RAIN FORECAST WITH START-TIMING ON
THE EASTERN FLANK OF THE LOW STILL FORECAST FOR THIS EVENING OVER
EAST CENTRAL OHIO. WIDESPREAD RAIN IS EXPECTED TO SPREAD OVER THE
REMAINER OF THE AREA DURING THE NIGHT, WILL ACCOMPANY THE WIND
THROUGH SATURDAY MORNING, AND MAY BE COMPLICATED BY THE PASSAGE
OF THE SYSTEMS OCCLUDED/COLD FRONT ON SATURDAY AFTERNOON. AT THIS
TIME, INSTABILITY PROGS ARE TOO LIMITED FOR THUNDER, AND WILL
LEAVE WEATHER TYPE AS RAIN. DAY SHIFT WILL REEVALUATE THAT CALL.
NEVERTHELESS, ADVANCE AND PASSAGE OF THAT FRONT WILL VEER THE WIND
OUT OF THE DOWNSLOPE REGIME AND DAMAGING GUST POTENTIAL SHOULD
DIMINISH BY 18Z WHILE RAIN COVERAGE SHOULD DIMINISH BY SUNDOWN.

RAINFALL TOTALS ARE FORECAST ON THE ORDER OF AN INCH, AND THAT
WILL BE SUFFICIENT TO SWELL SOME SMALL STREAMS AS WELL AS THE AREA
RIVERS. NO AREAL FLOOD WATCH NEEDED WITH THIS MORNINGS ISSUANCE
THOUGH.

CLOUDS/RAIN WILL LIMIT SATURDAY TEMPERATURES BUT READINGS SHOULD
AVERAGE OUT FAIRLY CLOSE TO NORMAL. TWEAKED SREF MEANS WERE USED
FOR THAT PARAMETER.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE LOW WILL PULL NORTHEAST INTO QUEBEC BY SUNDAY...WITH NUMEROUS
SHOWERS SATURDAY NIGHT TAPERING TO SCATTERED COVERAGE ON SUNDAY.

SOME DRYING IS EXPECTED UNDER A WEAK SURFACE RIDGE LATE SUNDAY INTO
MONDAY NIGHT.  ANOTHER SURFACE FRONT IS PROGGED TO PUSH INTO THE
REGION TUESDAY BRINGING A CHANCE OF SHOWERS.

ANOTHER APPROACHING LOW PRESSURE SYSTEM WILL KEEP SCATTERED SHOWERS
OVER THE UPPER OHIO VALLEY ON WEDNESDAY INTO THURSDAY.

TEMPERATURES WILL BE NEAR NORMAL THROUGH MONDAY AND WARM TO BETWEEN
5 AND 10 DEGREES ABOVE NORMAL FOR TUESDAY THROUGH THURSDAY.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...

AS LOW PRESSURE SYSTEM APPROACHES FROM THE WEST...HIGH CLOUDS WILL
BE ON THE INCREASE DURING THE DAYTIME. IN ADDITION...WINDS WILL
BEGIN TO GUST. EASTERLY WINDS WILL GUST UP TO 20 KTS DURING THE
AFTERNOON...INCREASING TO 30 KTS DURING THE EVENING. RAIN WILL
ARRIVE LATE THIS EVENING INTO EARLY SATURDAY MORNING.

WINDS WILL CONTINUE TO BE THE PRIMARY CONCERN LATE TONIGHT AND INTO
SATURDAY. CANNOT RULE OUT 30-40 KT GUSTS AT ANY TAF SITE...WITH
EASTERLY DOWNSLOPING WINDS BRINGING THE GREATEST LIKELIHOOD OF HIGH
GUSTS AT LBE. IN ADDITION...VERY STRONG LOW LEVEL WINDS ALOFT WILL
LIKELY BRING 50-60 KT WINDS AS LOW AS 2KFT...PRIMARILY FROM SAT
06Z-18Z.

COLD FRONT WILL COME THROUGH SATURDAY AFTERNOON...ENDING LLWS BUT
BRINGING ANOTHER CHANCE FOR 30 KT WIND GUSTS. SHOWERS AND
RESTRICTIONS SHOULD CONTINUE THROUGH SUNDAY MORNING...WITH WEAK
RIDGING PROVIDING A BREAK FROM PRECIPITATION AND RESTRICTIONS SUNDAY
NIGHT INTO MONDAY.

ANOTHER SURFACE FRONT IS PROGGED TO PUSH INTO THE REGION MONDAY
NIGHT AND TUESDAY BRINGING A CHANCE OF SHOWERS AND THE POTENTIAL FOR
RESTRICTIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT SATURDAY FOR
     MDZ001.
OH...NONE.
PA...WIND ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT SATURDAY FOR
     PAZ023-031-073>076.
WV...WIND ADVISORY FROM 11 PM THIS EVENING TO 2 PM EDT SATURDAY FOR
     WVZ021>023-041.

&&

15/33

Nearby

Wind Advisories in Pennsylvania, 2011Wind Advisories in West Virginia, 2011Wind Advisories in Maryland, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.